MAUDE Adverse Event Report: STRYKER LEIBINGER FREIBURG COLORADO NEEDLE, 3 CM STRAIGHT (3/32") SLEEVE; INSTRUMENT

STRYKER LEIBINGER FREIBURG COLORADO NEEDLE, 3 CM STRAIGHT (3/32") SLEEVE; INSTRUMENT
Catalog Number N103A
Health Effect - Clinical Code Burn, Thermal (2530)
Date of Event 10/17/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has not yet been received at the manufacturer for testing.An evaluation will be conducted upon receipt of the device, and a follow-up report will be submitted after the quality investigation is complete.
 
Event or Problem Description
It was reported that during an ophthalmology case to repair ptosis of the left upper eyelid, a spark and fire was noted to come from the cautery pencil at the junction where the cautery needle connects into the cautery pencil.Wet gauze was immediately placed over the eye which extinguished the fire.The fire burned the patient's eyelashes, but no skin or other areas were burned.The staff and physician were unharmed.Supplemental oxygen was not being used.
 
Additional Manufacturer Narrative
Correction: the device under complaint has not been returned as was initially reported; therefore, the reported event could not be confirmed.To obtain more details about the complained event and for an immediate product return shipment, the sales rep was contacted.Unfortunately, the device has not been returned after several attempts.The provided information was reviewed but it was not possible to determine the root cause for the reported failure.According to the supplier in cork, ireland the insulation integrity is proven in each lot.Testing completed in nov 2004 ref tr l1698.041573 has indicated that a needle product may ignite only if it is physically ignited with a flame, or if it is touched with the electrode pad.Sparking may have occurred on the product if excess tissue debris was not removed from the product.All relevant quality documents (inspection documents) have been reviewed.The device history record for article# n103a and lot/batch code# 18199017 indicates (b)(4) were manufactured on 2018-oct-10 and accepted into final stock.No issues could be found in the manufacturing or inspection documents.Based on the statistical investigation there is no indication for an incorrectly working product or any systematic design, material or manufacturing related issue.Therefore, no further corrective and / or preventive actions are deemed necessary at this time.The complaint is added to the complaint trend.
 
Event or Problem Description
It was reported that during an ophthalmology case to repair ptosis of the left upper eyelid, a spark and fire was noted to come from the cautery pencil at the junction where the cautery needle connects into the cautery pencil.Wet guaze was immediately placed over the eye which extinguished the fire.The fire burned the patient's eyelashes, but no skin or other areas were burned.The staff and physician were unharmed.Supplemental oxygen was not being used.

Brand Name
COLORADO NEEDLE, 3 CM STRAIGHT (3/32") SLEEVE
Common Device Name
INSTRUMENT
Manufacturer (Section D)
STRYKER LEIBINGER FREIBURG
boetzingerstr. 41
freiburg D-791 11
MDR Report Key8118354
Report Number0008010177-2018-00111
Device Sequence Number202503
Product Code GEI
UDI-Device Identifier04546540004093
UDI-Public04546540004093
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K033232
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 11/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberN103A
Device Lot Number1819017
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/31/2018
Supplement Date Received by Manufacturer10/31/2018
Initial Report FDA Received Date11/29/2018
Supplement Report FDA Received Date11/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;